Alert archive / Oklahoma / Special Weather Statements in 2007

Special Weather Statement, NWS Tulsa, OK

May 3, 2007Creek County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 3, 2007, 4:42 PM CDT for Creek County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2007, 4:42 PM CDT (21:42 UTC)
Expired
May 3, 2007, 5:30 PM CDT
In force
48 min
Issued by
NWS Tulsa, OK

County Creek County, OK

The radar

The Tulsa radar (KINX), 91 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
445 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 032142
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT THU MAY 3 2007

OKZ064-032230-
CREEK OK-
442 PM CDT THU MAY 3 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CREEK

AT 442 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF SHAMROCK...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...DEPEW...SHAMROCK...
DRUMRIGHT...OILTON AND SILVER CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3582 9665 3578 9643 3611 9631 3616 9661

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 3, 3:26 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 3, 3:26 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
326 PM CDT THU MAY 3 2007

.DISCUSSION...
LATEST UPPER LOW TO EFFECT THE AREA WAS LOCATED OVER SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS THIS AFTERNOON. WILL HAVE LINGERING
THUNDERSTORMS CHANCES WITH THIS SYSTEM THIS EVENING WITH DWINDING
CHANCES WEST TO EAST LATER TONIGHT AND TOMORROW.

THE NEXT MAJOR SYSTEM IS A HIGH AMPLITUDE TROUGH/UPPER LOW SEEN
IN WATER VAPOR IMAGERY HEADED INTO THE ROCKY MOUNTAIN STATES. THE
ASSOCIATED FRONT WILL WORK INTO THE WESTERN PLAINS SATURDAY.
THE UPPER SYSTEM AND SURFACE BOUNDARY WILL SLOWLY WORK EAST AS
THE UPCOMING WEEK TRANSPIRES.  THE INITIAL CHANCES OF THUNDER
WITH THIS SYSTEM WILL WORK INTO THE AREA SATURDAY AFTERNOON
OR NIGHT.

AS THE UPPER SYSTEM LIFTS OUT INTO THE PLAINS THE BOUNDARY
WEAKENS BUT CONVECTION WILL OCCUR ALONG IT AS IT IS ASSOCIATED
WITH THE TRAILING VORT LOBE OF THE UPPER SYSTEM.  RAIN CHANCES
WILL CONTINUE INTO WEDNESDAY WITH ONLY CHANCES POPS AS TIMING
ISSUES ARE PRESENT.

AT THIS TIME IT APPEARS RAIN CHANCES WILL END ON THURSDAY.

SUNSHINE WILL BE EVIDENT LATER IN THE DAY TOMORROW AND WARMER
TEMPERATURES ARE IN STORE FOR WEEKEND.  DEW POINTS SATURDAY
AND SUNDAY WILL APPROACH 70 DEGREES AS WILL LOW TEMPERATURES.
HIGH WILL BE IN THE 80S.  HIGHS NEXT WEEK MAY SUFFER DUE TO
CLOUD COVER AND COOLING TEMPERATURES ALOFT WITH THE UPPER
SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  83  71  86 /  30  10  10  30
FSM   62  82  69  86 /  30  20  10  20
MLC   64  82  71  83 /  30  10  10  30
BVO   60  83  70  84 /  30  10  10  30
FYV   60  78  66  82 /  30  20  10  20
BYV   59  78  65  83 /  40  30  10  10
MKO   62  82  68  83 /  30  10  10  20
MIO   61  82  70  86 /  30  10  10  20
F10   63  82  70  82 /  30   0  10  30
HHW   65  81  71  85 /  30  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....17

ABBAS
Hazardous weather outlook, May 3, 11:20 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1120 AM CDT THU MAY 3 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1120 AM CDT THU MAY 3 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...AFTERNOON...ENDING BY 9 PM.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTERNOON.

DISCUSSION...
THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON IN
ADVANCE OF A SLOW MOVING UPPER LOW.  SUFFICIENT INSTABILITY
WILL BE PRESENT FOR A LIMITED SEVERE WEATHER RISK...WITH
HAIL AND DOWNBURST WINDS BEING THE PRIMARY THREATS.  THE
HIGHEST INSTABILITY SHOULD DEVELOP OVER SOUTHEAST OKLAHOMA
INTO WEST CENTRAL ARKANSAS WHERE CLOUDS WILL BE THE
FIRST TO ERODE...AND RESULTANT INSTABILITY WILL BE THE
HIGHEST.  THUNDERSTORM INTENSITY AND COVERAGE SHOULD BEGIN
TO DIMINISH BY MID EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS NOT EXPECTED...
HOWEVER LOCAL SPOTTER ACTIVATION WOULD BE REQUIRED NEAR
ANY STRONG STORMS THAT FORM THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE INTO FRIDAY AS UPPER LOW
GRADUALLY SHIFTS EAST OF THE AREA...WITH ATTENTION THEN
TURNING TO A SHARPENING DRYLINE OVER THE HIGH PLAINS.  THIS
FEATURE AND DEVELOPING WIND FIELDS ALOFT WILL PRODUCE
SEVERAL DAYS OF THUNDERSTORM CHANCES...WITH POTENTIAL
FOR SEVERE WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 3, 4:42 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT THU MAY 3 2007

OKZ064-032230-
CREEK OK-
442 PM CDT THU MAY 3 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CREEK

AT 442 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF SHAMROCK...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...DEPEW...SHAMROCK...
DRUMRIGHT...OILTON AND SILVER CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3582 9665 3578 9643 3611 9631 3616 9661

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 4:44 PM CDTSpecial Weather StatementTSAOkfuskee46 min
May 3, 5:42 PM CDTSpecial Weather StatementTSAOkfuskee78 min

Nearby

Special Weather Statements in Oklahoma, 2007Every special weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.